What is the cause of death in case of drug overdose?
I am trying to find out if my brother suffered when he died. He died of an overdose Jan. 1 this year, and was found with blood and foam coming from his mouth and nose. We were told he took prescription drugs, alcohol & also Crystal Meth. I just need to know how he died. Was it respiratory failure, heart, or what. The autopsy was inconclusive pending toxicology report. Please help me!!!
I am sorry for your loss. Death from overdose is usually cardiorespiratory (so both heart and lungs). A heart arrhythmia may occur. Breathing may be suppressed. Most likely with crystal meth he had a heart arrhythmia or heart attack. Blood and foam from mouth and nose suggest acute heart failure, which can result from a heart attack or arrhythmia. This is generally fast and not much suffering is involved. Most likely he never knew what hit him. I hope this helps; this is a difficult time for you. You have my prayers for your loss.
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]